Alert archive / Kansas / Flash Flood Warnings in 2005

Flash Flood Warning 15, NWS Wichita, KS

June 4, 2005Butler County, Greenwood County, Kansas

NWS Wichita, KS issued this flash flood warning at Jun 4, 2005, 3:58 AM CDT for Butler County, Greenwood County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2005, 3:58 AM CDT (08:58 UTC)
Expired
Jun 4, 2005, 10:00 AM CDT
In force
6 hr
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Butler County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 73 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
506 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
414 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 040901
FFWICT
KSC015-073-041500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
358 AM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
  GREENWOOD COUNTY IN SOUTHEAST KANSAS.

* UNTIL 1000 AM CDT.

* AT 357 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED THAT RAINFALL RATES WERE APPROACHING 1 TO  
  2 INCHES PER HOUR ACROSS SOUTHERN PORTIONS OF BUTLER AND GREENWOOD 
  COUNTIES. THE GROUND IS ALREADY VERY SATURATED, SO MORE RAINFALL   
  WILL ONLY AGGRAVATE THE FLOODING SITUATION.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...EL DORADO...EUREKA...AUGUSTA...DOUGLASS...HAMILTON...
  LATHAM...LEON...TOWANDA...BENTON...CLIMAX...EL DORADO LAKE AND     
  ROSALIA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3787 9712 3750 9713 3751 9655 3762 9655
      3762 9599 3803 9600 3800 9650

$$

KLEINSASSER
2 follow-up statements
000 
WGUS73 KICT 041006
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
504 AM CDT SAT JUN 4 2005

KSC015-073-041500-
GREENWOOD KS-BUTLER KS-
504 AM CDT SAT JUN 4 2005

...FLASH FLOOD WARNING CONTINUES FOR BUTLER AND GREENWOOD COUNTIES
UNTIL 1000 AM CDT...

AT 454 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS CENTRAL GREENWOOD 
COUNTY. DOPPLER RADAR ESTIMATED A SWATH OF 2 TO 4 INCHES OF RAINFALL 
EXTENDING FROM LEON, NORTHEAST THROUGH EUREKA. FLASH FLOODING IS 
VERY LIKELY IN THESE AREAS.

THE SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN 
THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...EUREKA...HAMILTON...LATHAM...LEON AND CLIMAX.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN

LAT...LON 3787 9712 3750 9713 3751 9655 3762 9655
      3762 9599 3803 9600 3800 9650

$$

JAKUB
000 
WGUS73 KICT 041440
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
939 AM CDT SAT JUN 4 2005

KSC015-073-041449-
GREENWOOD KS-BUTLER KS-
939 AM CDT SAT JUN 4 2005

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BUTLER AND
GREENWOOD COUNTIES HAS BEEN CANCELLED...

HOWEVER, A FLOOD WARNING WILL BE ISSUED SHORTLY FOR GREENWOOD 
COUNTY AS A FEW ROADS EAST AND SOUTH OF CLIMAX ARE UNDER WATER AND 
BARRICADED.

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3787 9712 3750 9713 3751 9655 3762 9655
      3762 9599 3803 9600 3800 9650

$$

SEDLOCK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 11:15 PM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jun 3, 11:15 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED FLOOD WATCH INFORMATION AT BOTTOM
NATIONAL WEATHER SERVICE WICHITA KS
1115 PM CDT FRI JUN 3 2005

.UPDATE...

THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE NORTHEAST, GENERALLY
ALONG AND EAST OF I-135. JUST GOT OFF THE PHONE WITH SPC, AND WELL
BE ISSUING ANOTHER SEVERE THUNDERSTORM WATCH UNTIL 4 AM FOR COWLEY
AND BUTLER COUNTIES ON EASTWARD. STORM(S) OF INTEREST OVER THE LAST
HOUR HAVE BEEN OVER COWLEY COUNTY. THEY HAVE SHOWED SIGNS OF STRONG
LOW-LEVEL ROTATION, WHICH SEEMS REASONABLE GIVEN THE STRONG
LOW-LEVEL SHEAR AND HELICITY. HAVE ONLY HAD REPORTS OF LOWERINGS,
AND NO FUNNELS OR TORNADOES YET. THESE STORMS ARE FIRING ALONG AND
JUST TO THE NORTH OF AND WELL DEFINED BOUNDARY, HENCE THE TORNADO
THREAT. HOWEVER, THINKING THAT BOUNDARY LAYER MAY BE A BIT TOO
STABLE FOR STRONG ROTATION TO REACH THE GROUND. NEVERTHELESS, LARGE
HAIL WILL DEFINITELY BE POSSIBLE. TORNADO AND OVERALL SEVERE THREAT
SHOULD BEGIN TO DISSIPATE AFTER MIDNIGHT. BEST SHOT OF SEVERE WILL
BE GENERALLY ALONG THE OKLAHOMA BORDER.

FLOODING THREAT CONTINUES THROUGH MID-MORNING SATURDAY ALONG AND
EAST OF I-135. WILL CANCEL FLOOD WATCH FOR PORTIONS OF CENTRAL
KANSAS, AS HEAVY RAINFALL THREAT IS ENDING.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 1004 PM CDT FRI JUN 3 2005/

.UPDATE...
PLANNING ON CANCELING FLOOD WATCH SHORTLY FOR RUSSELL, BARTON,
ELLSWORTH AND RICE COUNTIES, AS HEAVY RAINFALL POTENTIAL IS ENDING
FROM THE SOUTHWEST. WILL SEND A MORE COMPREHENSIVE DISCUSSION
SHORTLY.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 340 PM CDT FRI JUN 3 2005/

.DISCUSSION...

THIS AFTN AND THIS EVE:
ELEVATED CONVECTION IS NOW STARTING TO MOVE BACK TO THE NORTHEAST OF
THE AREA INTO NERN KS AND BELIEVE THIS TREND WILL CONTINUE ACROSS
THE AREA AS MCV IN OK HELPS PUSH THIS AREA OF SHRA NORTHEAST OF THE
AREA. SO MAY SEE A LULL IN THE CONVECTION AS FIRST AREA MOVES NE
THIS AFTERNOON BEFORE CONVECTION IN OK BEGINS TO MOVE RAPIDLY NE
BACK INTO THE AREA. SOME RECOVERY NOTED SOUTHWEST OF ICT, AS SOME
CLEARING HAS OCCURRED AFTER INITIAL ROUND OF CONVECTION, WITH A NEW
LINE OF CONVECTION FIRING UP ACROSS CEN OK. WILL HAVE TO KEEP AN EYE
ON THIS AREA FOR POSSIBLE SEVERE THUNDERSTORMS AS LOW LEVEL SHEAR
PROFILE LOOKS FAVORABLE FOR ROTATING UPDRAFTS AS MCV MOVES ACROSS
THIS AREA. INSTABILITY FOR SEVERE THREAT WILL DEPEND ON AMOUNT OF
RECOVERY, BUT PROBABLY ENOUGH FOR SOME SMALL HAIL AND GUSTY WINDS.

AS THE MCV ROTATES NE INTO THE AREA, EXPECT OK CONVECTION TO MOVE NE
BACK INTO THE AREA.  WITH LOTS OF UPPER LEVEL DIFFLUENCE AHEAD OF
THE MCV, EXPECT ANOTHER WIDESPREAD AREA OF TSRA TO MOVE ACROSS
ALREADY SATURATED GROUND IN SERN/CEN KS.  HAVE ALREADY POSTED A
FLOOD WATCH WITH THIS IN MIND FOR CEN/SERN KS. DID NOT INCLUDE AREAS
SOUTHWEST OF ICT WHERE FLASH FLOOD GUIDANCE NUMBERS ARE HIGHER.

OVERNIGHT:
ISENTROPIC LIFT AND UPPER LEVEL DIFFLUENCE CONTINUES ACROSS THE AREA
OVERNIGHT, SO WILL CONTINUE WITH LKLY POPS FOR AREA DURING THE
OVERNIGHT HOURS WITH GREATEST CONVECTION THREAT EXPECTED BEFORE
09Z/SAT.  WILL ALSO MENTION HEAVY RAINFALL POTENTIAL AS PRECIP WATER
VALUES REMAIN HIGH.

SAT-SUN:
EXPECT OVERNIGHT SHRA/TSRA TO COME TO AN END EARLY SAT, BUT SURFACE
BOUNDARY WILL CONTINUE TO LURK ACROSS CEN KS DURING THE AFTERNOON
HOURS.  LOTS OF LOW LEVEL MOISTURE AND INSTABILITY STILL AVAILABLE
AHEAD OF THIS BOUNDARY MAINLY EAST OF THE TURNPIKE.  NOT MUCH IN THE
WAY OF UPPER LEVEL SUPPORT FOR WIDESPREAD CONVECTION, BUT STILL
COULD SEE SOME DIURNAL CONVECTION, SO WILL KEEP A LOW POP ACROSS THE
AREA FOR THIS THREAT.  INSTABILITY ALSO SUGGESTS THAT ANY STORM THAT
CAN GET GOING, COULD PRODUCE SOME SMALL HAIL, BUT 0-6KM SHEAR LOOKS
LIMITED FOR LARGE HAIL OR DAMAGING WINDS.

SHORTWAVE IN THE ROCKIES MOVES ACROSS THE AREA ON SUNDAY, WITH
DRYLINE/BOUNDARY PROGGED TO BE LOCATED ROUGHLY ALONG I-135 DURING
THE EARLY AFTERNOON HOURS. MODELS DIFFER ON PLACEMENT AND STRENGTH
OF THE EASTWARD PUSH TO THIS LINE DURING THE DAY ON SUNDAY,  BUT
WITH LOTS OF INSTABILITY AVAILABLE AGAIN FOR CONVECTION TO DEVELOP
IN THE EARLY AFTERNOON HOURS. SO WILL KEEP POPS IN AREAS GENERALLY
EAST OF ICT WITH UNCERTAINTY OF PLACEMENT.

MON:
MODELS FAIRLY SIMILAR IN SHORTWAVE MOVING NE OF THE AREA ON MON WITH
WEAK RIDGING EXPECT TO MOVE ACROSS THE AREA.  WOULD NOT BE SURPRISED
TO SEE POPS REMOVED DURING THIS TIME FRAME, BUT FOR LEFT LOW POPS IN
FOR NOW FOR CONSISTENCY SAKE.

TUE-THU:
SW FLOW CONTINUES ACROSS THE AREA FOR THIS TIME FRAME, AS IMPULSES
CONTINUE TO MOVE OUT OF THE SWRN US INTO THE CEN PLAINS. TRYING TO
PINPOINT BEST RAIN CHANCES DURING THIS TIME FRAME IS DIFFICULT, AT
BEST, AS MEDIUM RANGE MODELS DIFFER ON TIMING OF SHORTWAVES TO EJECT
INTO THE AREA.  MODELS DO SUGGEST THAT A QUASI STATIONARY FRONT WILL
BE IN THE AREA FOR CONVERGENCE, WITH MOISTURE ADVECTION FROM THE
SOUTH CONTINUING THROUGH THE PERIOD. SO WILL KEEP LOW POPS FOR THIS
TIME FRAME, BUT DO NOT BELIEVE THIS WILL BE A TOTAL WASH OUT, JUST
HARD TO PIN DOWN DRY PERIODS. WILL HAVE THE BEST CHANCES ALONG THE
BOUNDARY ON WED AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  85  63  88 /  70  40  30  20
HUTCHINSON      65  84  62  87 /  70  40  30  20
NEWTON          65  85  63  86 /  70  40  30  20
ELDORADO        65  86  64  87 /  70  40  40  20
WINFIELD-KWLD   65  87  64  88 /  70  40  40  20
RUSSELL         61  80  58  85 /  60  30  20  20
GREAT BEND      62  82  59  86 /  60  30  20  20
SALINA          65  83  62  85 /  60  50  30  20
MCPHERSON       65  84  62  86 /  70  40  30  20
COFFEYVILLE     68  88  66  87 /  70  40  50  30
CHANUTE         66  87  66  86 /  70  50  50  30
IOLA            66  87  66  85 /  70  50  50  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH IN EFFECT UNTIL 9 AM CDT SATURDAY FOR THE FOLLOWING
COUNTIES: ALLEN, BUTLER, CHASE, CHAUTAUQUA, COWLEY, ELK, GREENWOOD,
LABETTE, MARION, MONTGOMERY, NEOSHO, WILSON, AND WOODSON.

&&

KETCHAM
Hazardous weather outlook, Jun 4, 12:32 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
1232 AM CDT SAT JUN 4 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-051200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1232 AM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTHEAST KANSAS OVERNIGHT.
THE SEVERE WEATHER THREAT HAS DIMINISHED ACROSS THE AREA, HOWEVER A
FEW OF THE STRONGER STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS
UP TO 50 MPH. FLOODING WILL CONTINUE TO BE THE MAIN THREAT ACROSS
SOUTHEAST KANSAS, AS THE SOILS REMAIN FAIRLY SATURATED. A FLOOD
WATCH IS ALSO IN AFFECT FOR THE OVERNIGHT HOURS FOR THE FLINT HILLS
AND SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS IN EXTREME SOUTHEASTERN
KANSAS SUNDAY AFTERNOON. IF STORMS ARE ABLE TO DEVELOP, THEY MAY
BECOME SEVERE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH
THURSDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO THE EVENING
HOURS ACROSS ALL OF CENTRAL AND SOUTHEASTERN KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

JMC/TES/CJ

In the hours before

Local storm report, Jun 4, 1:45 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
145 AM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     TORNADO          2 NNW INDEPENDENCE      37.26N 95.73W
06/04/2005                   MONTGOMERY         KS   STORM CHASER

            ROPE TORNADO ON THE GROUND.

&&

ADK
Local storm report, Jun 4, 1:54 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
154 AM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 AM     FUNNEL CLOUD     2 N INDEPENDENCE        37.26N 95.71W
06/04/2005                   MONTGOMERY         KS   STORM CHASER

            CHASER IN INDEPENDENCE TRACKING FUNNEL CLOUD NORTH OF
            CITY

&&

CDB
Local storm report, Jun 4, 2:19 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
219 AM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     FUNNEL CLOUD     DENNIS                  37.35N 95.42W
06/04/2005                   LABETTE            KS   STORM CHASER

&&

ADK
Special weather statement, Jun 4, 3:01 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
301 AM CDT SAT JUN 4 2005

KSZ082-091-040830-
HARPER-KINGMAN-
301 AM CDT SAT JUN 4 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER AND KINGMAN COUNTIES...

AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF ZENDA...OR 18 MILES NORTHWEST OF
ANTHONY...AND MOVING EAST AT 40 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Jun 4, 3:47 AM CDT, 11 minutes before
KSZ069>072-093>096-098>100-040915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
347 AM CDT SAT JUN 4 2005

...WEATHER WATCH UPDATE MESSAGE...

SEVERE THUNDERSTORM WATCH, NUMBER 388 HAS BEEN CANCELLED FOR SOUTH
CENTRAL AND SOUTHEAST KANSAS.

THE SEVERE THREAT HAS DIMINISHED, HOWEVER A FEW STRONG THUNDERSTORMS
MAY STILL PRODUCE SMALL HAIL, HEAVY DOWNPOURS, AND GUSTY WINDS.

CJ
Special weather statement, Jun 4, 3:50 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
350 AM CDT SAT JUN 4 2005

KSZ070-040915-
GREENWOOD-
350 AM CDT SAT JUN 4 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREENWOOD COUNTY...

AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF SEVERY...OR 11 MILES
SOUTHEAST OF EUREKA...AND MOVING EAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:35 PM CDTSevere Thunderstorm WarningICTCowley25 min
Jun 3, 9:33 PM CDTSevere Thunderstorm WarningICTCowley42 min
Jun 3, 9:45 PM CDTFlash Flood WarningICTChase, Marion6 hr
Jun 3, 9:55 PM CDTTornado WarningICTCowley35 min
Jun 3, 10:29 PM CDTSevere Thunderstorm WarningICTCowley31 min
Jun 3, 10:58 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley32 min
Jun 3, 11:07 PM CDTTornado WarningICTCowley23 min
Jun 3, 11:28 PM CDTTornado WarningICTCowley32 min
Jun 3, 11:31 PM CDTSevere Thunderstorm WarningICTChautauqua44 min
Jun 3, 11:55 PM CDTFlash Flood WarningICTChautauqua, Elk5 hr
Jun 3, 11:57 PM CDTTornado WarningICTChautauqua33 min
Jun 4, 12:23 AM CDTTornado WarningICTChautauqua19 min
Jun 4, 1:12 AM CDTTornado WarningICTChautauqua, Montgomery20 min
Jun 4, 1:28 AM CDTTornado WarningICTMontgomery32 min
Jun 4, 2:01 AM CDTTornado WarningICTLabette, Montgomery24 min
Jun 4, 5:13 AM CDTFlash Flood WarningICTWoodson3 hr
Jun 4, 3:40 PM CDTTornado WarningICTMcPherson, Saline40 min
Jun 4, 5:09 PM CDTSevere Thunderstorm WarningICTButler, Chase51 min
Jun 4, 5:44 PM CDTSevere Thunderstorm WarningICTButler, Cowley61 min
Jun 4, 5:50 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood50 min
Jun 4, 5:59 PM CDTSevere Thunderstorm WarningICTButler, Cowley61 min
Jun 4, 6:13 PM CDTTornado WarningICTButler, Cowley47 min
Jun 4, 6:40 PM CDTSevere Thunderstorm WarningICTCowley65 min
Jun 4, 6:43 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick28 min
Jun 4, 6:59 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood61 min

Nearby

Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.